MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A19
Medical Device Problem Codes Calcified (1077); Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 19mm 11500a inspiris valve was found to have symptomatic high gradients after an approximate implant duration of six (6) years.The patient was noted to be on anticoagulation medication and is being monitored.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, b5, b7, g3, g6, h2, h6.
 
Event or Problem Description
It was reported that a patient with a 19mm 11500a inspiris valve was found to have symptomatic high gradients after an approximate implant duration of six (5) years with increased gradients, moderately thickened and calcified leaflets, moderate stenosis, and trace regurgitation.The patient was noted to be on anticoagulation medication and is being monitored.Per medical records, on (b)(6) 2024 the patient had increasing gradient, was started on anticoagulation for potential thrombus, but was unable to tolerate it.The patient was then given aspirin and clopidogrel.Echo on (b)(6) 2024 showed, prosthetic av leaflets are moderately thickened and moderately calcified.There was concern for ppm vs halt but had ct scan which was negative for halt.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.The complaint is unable to be confirmed as the complaint unit was not returned for evaluation and no relevant procedural imagery was provided.There is no evidence to suggest an edwards manufacturing defect, therefore, a pra and capa/scar are not required.A device history record (dhr) review was performed, and no relevant non-conformances were identified.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Calcific degeneration involves the gradual accumulation of calcium deposits on the valve leaflets.It is a disease continuum from sclerosis to chronic inflammation that leads to leaflet calcification.These calcium deposits, over time, cause the leaflets to become rigid and less flexible, which can account for failure modes such as stenosis and regurgitation.Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.Based on the information available cad, hld, and dm contributed to the complaint event.An edwards defect has not been confirmed.

Brand Name
INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21528593
Report Number2015691-2025-01528
Device Sequence Number18241685
Product Code LWR
UDI-Device Identifier00690103194968
UDI-Public(01)00690103194968(17)200207
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/07/2020
Device Model Number11500A19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Supplement Date Received by Manufacturer03/14/2025
04/16/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/08/2025
04/17/2025
Date Device Manufactured01/24/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale